I have seizures daily. The side effects are debelitating migraines. How should I treat the pain?
- 1 Sep 2009 by monica_brat
- migraine, seizures, pain, epilepsy, side effect
I have had epilepsy since I was 20 and am now 35. I now collect disibility because my seizures are not under control. I have at least 3 a day. I have been on every anti-seizure medication out there. I am currently on dilantian. The migraines I get are so painful that I get sick to my stomach. My doctor gave me ibprofin to no avail. I cannot live like this. Constantly in pain. I am a single mother with a four year old little girl and I don't want to miss out on any more of her life. Do you have any advice on some medication I could take that would help? I would be so greatful.
23 Sep 2011
I'm no doctor and everyone is different but I have read and heard from friends that Neurotin is suppose to control seizures and headaches. I take it for restless limb but check with your neuro.
25 Feb 2010
I just met with my nuerologist last week and gave him a list of my aruas and triggers I feel, he gave me samples of treximet and Replax and a short order of oxycodone. He told my family and friends to not be too concerned with small siezures, just note them and then he told them what to look for as far as more serious siezure activity and such. I had an aura the next day, took the meds as directed and seemed to not trigger a siezure, or I guess I headed it off, still had the slight 2 day long thing of being really tired like I did have one though! He suggested now to wait to do any further studies for 2 more years and I went from siezure disorder to epileptic patient.
11 Sep 2011
I had a doctor that noticed I had migraines with every seizure I had as well. I was up to 12 a day and the VA was sedating me rather than treating me because dilantin wasn't working. A local neuro decided to tackle the migraines rather than the seizures and put me on Verapamil ER (a beta blocker). It dropped the seizures from 12/day to 1/day. Now, I am on max dose of that with topamax (topiramate) which is used to treat both seizure and migraines. Since I slur my speech, get skin bugs, and taste ash prior to seizures, I take Imitrex nasal and it acts to stop a migraine since my migraines and seizures are connected. If I have one, I have the other. My first seizure was when I was 25, I am now 33. Hope this helps, if not, no loss in trying.
30 Aug 2010
My advice- go to your doctor. Everyone is different, and responds to medication differently. What may work for one person may not work the same for another.
I too have terrible postdictal headaches after seizure, and it took me several years working with my Neurologist to find the right medication to help my headache.
The best advice I can give you, until then, is rest with a cold compress. If you are not satisfied with the way your doctor is treating you, see another for a second opinion.
14 Dec 2009
I would say that you really need to get medical advice, ibrofen is not the answer, ther are other meds for migraine, but it has to be suitable to take with your other meds, it is not some thing you can change from advice from non medical people. You must tell your doctor how bad you migraines are and that the ibrofen dont help, good luck to you and your daughter, really hope you get it sorted out soon, Migraines are so painful and I know what you mean about the pain the cause you.
25 Feb 2010
the best headache med i was ever on was called "emprim or fiorcet" check my spelling on both. maybe fiorcet is better. u need a script for both. your doctor must b telling you that your next seizure could be your last. i have been on tegratol phenebarbatol and dilantin. for over 20 years. you hafta get them under control. I take 300mg of dilantin 2x/day 200mg of tegratol daily and pheneabarb 30mg 2xdaily.girl u gotta get them seizures under control. or find a doctor that will.
25 Feb 2010
Hi there. I have seizures too, and take dilantin also. Since yours are not too under control yet, plz be careful who's advice u listen too on here. You have to be extra careful with seizures like that. Some people that make "suggestions" don't know much about seizures. Plz go by what ur dr says. Marla.
3 Mar 2012
Have you talked to your Neurologists about going through a two week evaluation in a epilepsy program at many of the better University Hospitals. I did same at MCG in Augusta, GA in 1988 when my seizures were uncontrollable. I hd a left temporal lobectomy afterward. It made a totl change in my quality of life. I am still on some mediction, but it has been 20 years since last major seizure instead of a month.
1 Sep 2009
have you ever tried neurotin for the seizures? He should not give you ibuprofen for the migraines.. That just upsets your stomach more.. There are other medications for migraines. My mom is on one and I cant think of it at this time.. She says it seems to help.. What about darvocet? Have they ever given that to you for migraines?
1 Sep 2009
..How long have you been on dilatin? if you have been on it for awhile you may have built up a tolerance for it,and the Doctor may need to increse your dosage!
Ibuprofin should not have been given as this can irritate your stomach also,do you take any meds like cimitadine,or omperozole (previcid),this will help with the stomach upset,make sure when you take your meds you also eat something or drink milk,a lot of meds can cause bleeding in the stomach lining,so make sure you don't take them on an empty stomach.Have you used sumatriptan for your migrains,if not ask your doctor about it.I found that regular aspirin is so much better than,Ibuprofin,or any thing made by Tylenol.But this can not be taken on an empty stomach,I cant stress this point enough,because so many people just pop meds without drinking water,milk or eating something,please look into getting some omperozole(previcid)from yourdoctor.It will help your stomach so much,I have used it for a long time,and I have not even had heartburn for many years now.Perhaps a Ct scan on your head,can give a clue to your migrain reasons!Talk to your doctor soon hon,as there might be an underlying problem no one is aware of.James Boles.Please try and have a good day..and let us know how you are..
30 Aug 2010
hi monica,when i was about 5 years old i started having seizures. at first it happened once maybe twice a month.by the time i was 25 they were so bad that my heart would stop as soon the seizure was over.i was put on 300mg of dilantin 200mg of tegratol and phenabarbitol.i took all that stuff years and it did absolutely nothing.doctors gave me all kinds of tests and could not find a thing wrong.every time i had another one someone would call an ambulance.in the ER they would pump me full of dilantin and it would burn so bad going into my arm that they put ice bags on the lines that were going into me.i know how embarrassing it is when that happenes.good luck on finding what makes them stop.ill pray for you that stop.cause there doesn't seem to be a cure it... pete
30 Aug 2010
I used to have seizures for years.The day I was put on VALIUM everything changed.I felt like a BRAND NEW person.I RECOMMEND this medication because I have had such wonderful results.I am not a DOCTOR though.So I can still only say.I would seek medical attention ASAP.
13 Apr 2010
I live in the state of fl suffering with a rare seizure disorder that is uncontroled,there is many docters that can possibly control your disorder by 90 0/0 with surgey.there is also a med that your doc should prescribe to you for headaches,and migrains,but consider surgey it can bring your life back.I will be having surgey the end of may 2010.Knowing you can live a normal life makes you feel not depressed and worthless.
13 Apr 2010
My sister has had many migraine medicines. She is not an epileptic but doctors prescribed a low dose of topamax and she says it really helps. With you having epilepsy, you may have already tried that for seizure control. My daughter (29) is epileptic and we find any time meds are changed in any way she suffers from bad headaches until her body adjusts -even when topamax was introduced. Note too that many over the counter headache pills can create stomach aches if one takes too many or takes them on an empty stomach. Chiropractic treatments might help too. My daughter feels they do as her neck will sometimes need adjusting after a bad generalized seizure.
Best wishes on a solution.
31 Oct 2011
I had migrains for a long time went to the hospital 2 to 3 times a week, an old country doctor told me migrains are caused by tention and gave me Toradol injections to use at home it is an anti inflamitory so it shrinks the swelling and the migrain goes away its wonderful I seldom have to use it now no more migrains. also there is a medicine over the counter called Excedrin Tension I take if I start to get a headache, It is wonderful works very well. Dont make the mistake of buying Excedrin Migrain it does not work.
Saying a prayer for you
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Hi I am a new member and am concerned about the side effects of Keppra. I started having grand mal seizures at the age of 29 and I am now 37. Over ...
8 answers • 12 Oct 2009
I'm scared to death to try it because of the side effects but I am having DAILY migraines and this has been going on several months. I am ...
2 answers • 1 Oct 2011
Never had seizures in my life. Now I am having about 3 a day. Been on topamax since 2011 the seizures started in 2013. My dosage was 400mg a day for ...
2 answers • 12 Feb 2014
Migraines changed 2.5 years ago after having my son. Yes, took meds while pregnant and all proper precautions. He is adorable and healthy. My ...
1 answer • 5 Aug 2015
My 17 year-old son has been on Keppra for about a year to treat partial seizures. The treatment seems to have improved his general condition - no ...
1 answer • 13 Oct 2015